Geometry & Topology

Orbifold quantum Riemann–Roch, Lefschetz and Serre

Hsian-Hua Tseng

Full-text: Open access

Abstract

Given a vector bundle F on a smooth Deligne–Mumford stack X and an invertible multiplicative characteristic class c, we define orbifold Gromov–Witten invariants of X twisted by F and c. We prove a “quantum Riemann–Roch theorem” which expresses the generating function of the twisted invariants in terms of the generating function of the untwisted invariants. A quantum Lefschetz hyperplane theorem is derived from this by specializing to genus zero. As an application, we determine the relationship between genus–0 orbifold Gromov–Witten invariants of X and that of a complete intersection, under additional assumptions. This provides a way to verify mirror symmetry predictions for some complete intersection orbifolds.

Article information

Source
Geom. Topol., Volume 14, Number 1 (2010), 1-81.

Dates
Received: 16 July 2006
Revised: 20 May 2009
Accepted: 22 June 2009
First available in Project Euclid: 20 December 2017

Permanent link to this document
https://projecteuclid.org/euclid.gt/1513732171

Digital Object Identifier
doi:10.2140/gt.2010.14.1

Mathematical Reviews number (MathSciNet)
MR2578300

Zentralblatt MATH identifier
1178.14058

Subjects
Primary: 14N35: Gromov-Witten invariants, quantum cohomology, Gopakumar-Vafa invariants, Donaldson-Thomas invariants [See also 53D45]
Secondary: 53D45: Gromov-Witten invariants, quantum cohomology, Frobenius manifolds [See also 14N35] 14C40: Riemann-Roch theorems [See also 19E20, 19L10]

Keywords
orbifold Gromov–Witten invariant Deligne–Mumford stack Givental's formalism Grothendieck–Riemann–Roch formula mirror symmetry

Citation

Tseng, Hsian-Hua. Orbifold quantum Riemann–Roch, Lefschetz and Serre. Geom. Topol. 14 (2010), no. 1, 1--81. doi:10.2140/gt.2010.14.1. https://projecteuclid.org/euclid.gt/1513732171


Export citation

References

  • D Abramovich, T Graber, M Olsson, H-H Tseng, On the global quotient structure of the space of twisted stable maps to a quotient stack, J. Algebraic Geom. 16 (2007) 731–751
  • D Abramovich, T Graber, A Vistoli, Algebraic orbifold quantum products, from: “Orbifolds in mathematics and physics (Madison, WI, 2001)”, (A Adem, J Morava, Y Ruan, editors), Contemp. Math. 310, Amer. Math. Soc. (2002) 1–24
  • D Abramovich, T Graber, A Vistoli, Gromov–Witten theory of Deligne–Mumford stacks, Amer. J. Math. 130 (2008) 1337–1398
  • D Abramovich, A Vistoli, Compactifying the space of stable maps, J. Amer. Math. Soc. 15 (2002) 27–75
  • K Behrend, Gromov–Witten invariants in algebraic geometry, Invent. Math. 127 (1997) 601–617
  • K Behrend, Cohomology of stacks, from: “Intersection theory and moduli”, (E Arbarello, G Ellingsrud, L Goettsche, editors), ICTP Lect. Notes XIX, Abdus Salam Int. Cent. Theoret. Phys., Trieste (2004) 249–294
  • K Behrend, D Edidin, B Fantechi, W Fulton, L Göttsche, A Kresch, Introduction to stacks, Book in preparation
  • K Behrend, B Fantechi, The intrinsic normal cone, Invent. Math. 128 (1997) 45–88
  • K Behrend, G Ginot, B Noohi, P Xu, String topology for stacks
  • K Behrend, Y Manin, Stacks of stable maps and Gromov–Witten invariants, Duke Math. J. 85 (1996) 1–60
  • A Bertram, Another way to enumerate rational curves with torus actions, Invent. Math. 142 (2000) 487–512
  • L A Borisov, L Chen, G G Smith, The orbifold Chow ring of toric Deligne–Mumford stacks, J. Amer. Math. Soc. 18 (2005) 193–215
  • J Bryan, T Graber, R Pandharipande, The orbifold quantum cohomology of $\C\sp 2/Z\sb 3$ and Hurwitz–Hodge integrals, J. Algebraic Geom. 17 (2008) 1–28
  • C Cadman, Quantum cohomology of stacks and enumerative applications, PhD thesis, Columbia University (2004)
  • W Chen, Y Ruan, Orbifold Gromov–Witten theory, from: “Orbifolds in mathematics and physics (Madison, WI, 2001)”, (A Adem, J Morava, Y Ruan, editors), Contemp. Math. 310, Amer. Math. Soc. (2002) 25–85
  • W Chen, Y Ruan, A new cohomology theory of orbifold, Comm. Math. Phys. 248 (2004) 1–31
  • T Coates, Riemann–Roch theorems in Gromov–Witten theory, PhD thesis, University of California Berkeley (2003)
  • T Coates, A Corti, H Iritani, H-H Tseng, Computing genus-zero twisted Gromov–Witten invariants, Duke Math. J. 147 (2009) 377–438
  • T Coates, A Givental, Quantum Riemann–Roch, Lefschetz and Serre, Ann. of Math. $(2)$ 165 (2007) 15–53
  • T Coates, H Iritani, H-H Tseng, Wall-crossings in toric Gromov–Witten theory I: Crepant examples, Geom. Topol. 13 (2009) 2675–2744
  • T Coates, Y-P Lee, A Corti, H-H Tseng, The quantum orbifold cohomology of weighted projective spaces, Acta Math. 202 (2009) 139–193
  • D A Cox, S Katz, Mirror symmetry and algebraic geometry, Math. Surveys and Monogr. 68, Amer. Math. Soc. (1999)
  • D Edidin, Notes on the construction of the moduli space of curves, from: “Recent progress in intersection theory (Bologna, 1997)”, (G Ellingsrud, W Fulton, A Vistoli, editors), Trends Math., Birkhäuser, Boston (2000) 85–113
  • D Edidin, B Hassett, A Kresch, A Vistoli, Brauer groups and quotient stacks, Amer. J. Math. 123 (2001) 761–777
  • C Faber, R Pandharipande, Hodge integrals and Gromov–Witten theory, Invent. Math. 139 (2000) 173–199
  • B Fantechi, Stacks for everybody, from: “European Congress of Mathematics, Vol. I (Barcelona, 2000)”, Progr. Math. 201, Birkhäuser, Basel (2001) 349–359
  • W Fulton, Intersection theory, Ergebnisse der Math. und ihrer Grenzgebiete (3) 2, Springer, Berlin (1984)
  • A Gathmann, Relative Gromov–Witten invariants and the mirror formula, Math. Ann. 325 (2003) 393–412
  • A Givental, Stationary phase integrals, quantum Toda lattices, flag manifolds and the mirror conjecture, from: “Topics in singularity theory”, (A Khovanskii, A Varchenko, V Vassiliev, editors), Amer. Math. Soc. Transl. Ser. 2 180, Amer. Math. Soc. (1997) 103–115
  • A Givental, Elliptic Gromov–Witten invariants and the generalized mirror conjecture, from: “Integrable systems and algebraic geometry (Kobe/Kyoto, 1997)”, (M-H Saito, Y Shimuzu, K Ueno, editors), World Sci. Publ., River Edge, NJ (1998) 107–155
  • A Givental, A mirror theorem for toric complete intersections, from: “Topological field theory, primitive forms and related topics (Kyoto, 1996)”, (M Kashiwara, A Matsuo, K Saito, I Satake, editors), Progr. Math. 160, Birkhäuser, Boston (1998) 141–175
  • A B Givental, Gromov–Witten invariants and quantization of quadratic Hamiltonians, Mosc. Math. J. 1 (2001) 551–568, 645 Dedicated to the memory of I G Petrovskii on the occasion of his 100th anniversary
  • A B Givental, Symplectic geometry of Frobenius structures, from: “Frobenius manifolds”, (C Hertling, M Marcolli, editors), Aspects Math. E36, Vieweg, Wiesbaden (2004) 91–112
  • T J Jarvis, T Kimura, Orbifold quantum cohomology of the classifying space of a finite group, from: “Orbifolds in mathematics and physics (Madison, WI, 2001)”, (A Adem, J Morava, Y Ruan, editors), Contemp. Math. 310, Amer. Math. Soc. (2002) 123–134
  • A J de Jong, A result of Gabber, Preprint Available at \setbox0\makeatletter\@url http://www.math.columbia.edu/~dejong/ {\unhbox0
  • T Kawasaki, The Riemann–Roch theorem for complex $V$–manifolds, Osaka J. Math. 16 (1979) 151–159
  • S Keel, S Mori, Quotients by groupoids, Ann. of Math. $(2)$ 145 (1997) 193–213
  • B Kim, Quantum hyperplane section theorem for homogeneous spaces, Acta Math. 183 (1999) 71–99
  • B Kim, A Kresch, T Pantev, Functoriality in intersection theory and a conjecture of Cox, Katz, and Lee, J. Pure Appl. Algebra 179 (2003) 127–136
  • M Kontsevich, Enumeration of rational curves via torus actions, from: “The moduli space of curves (Texel Island, 1994)”, (R Dijkgraaf, C Faber, G van der Geer, editors), Progr. Math. 129, Birkhäuser, Boston (1995) 335–368
  • A Kresch, Cycle groups for Artin stacks, Invent. Math. 138 (1999) 495–536
  • A Kresch, On the geometry of Deligne–Mumford stacks, from: “Algebraic geometry–-Seattle 2005. Part 1”, (D Abramovich, A Bertram, L Katzarkov, R Pandharipande, M Thaddeus, editors), Proc. Sympos. Pure Math. 80, Amer. Math. Soc. (2009) 259–271
  • A Kresch, A Vistoli, On coverings of Deligne–Mumford stacks and surjectivity of the Brauer map, Bull. London Math. Soc. 36 (2004) 188–192
  • G Laumon, L Moret-Bailly, Champs algébriques, Ergebnisse der Math. und ihrer Grenzgebiete (3) 39, Springer, Berlin (2000)
  • Y-P Lee, Quantum Lefschetz hyperplane theorem, Invent. Math. 145 (2001) 121–149
  • B H Lian, K Liu, S-T Yau, Mirror principle. I, II, III, Asian J. Math. 1, 3, 3 (1997, 1999, 1999) 729–763, 109–146, 771–800
  • Y I Manin, Frobenius manifolds, quantum cohomology, and moduli spaces, Amer. Math. Soc. Colloq. Publ. 47, Amer. Math. Soc. (1999)
  • D Mumford, Towards an enumerative geometry of the moduli space of curves, from: “Arithmetic and geometry, Vol. II”, (M Artin, J Tate, editors), Progr. Math. 36, Birkhäuser, Boston (1983) 271–328
  • B Toen, $K$–theory and cohomology of algebraic stacks: Riemann–Roch theorems, D–modules and GAGA theorems
  • B Toen, Théorèmes de Riemann–Roch pour les champs de Deligne–Mumford, $K$–Theory 18 (1999) 33–76
  • B Totaro, The resolution property for schemes and stacks, J. Reine Angew. Math. 577 (2004) 1–22
  • A Vistoli, Intersection theory on algebraic stacks and on their moduli spaces, Invent. Math. 97 (1989) 613–670
  • E T Whittaker, G N Watson, A course of modern analysis. An introduction to the general theory of infinite processes and of analytic functions; with an account of the principal transcendental functions, Cambridge Math. Library, Cambridge Univ. Press (1996)
  • J Zhou, Crepant resolution conjecture in all genera for type A singularities
  • J Zhou, On computations of Hurwitz–Hodge integrals